MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI STERNAL LOCKING STRAIGHT PLATE-20 HOLES; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI STERNAL LOCKING STRAIGHT PLATE-20 HOLES; PLATE, FIXATION, BONE
Model Number 460.023
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device malfunctioned intra-operatively and was not implanted / explanted the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device history records review was conducted.The report indicates that the: part number: 460.023 lot number: h070046 part mfg date: 28-mar-2016 part exp.Date: n/a manufacturing location: (b)(4).Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of ti sternal locking straight plate-20 hole plates was processed through the normal manufacturing and inspection operations with no non-conformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a sternal plate broke in a patient during surgery.This complaint is for one (1) device.This report is 1 of 1 for (b)(4).
 
Event or Problem Description
Further it was reported that a patient was implanted with a ti sternal locking straight plate and locking screws on an unknown date.Postoperatively patient complained of pain.Hardware removal surgery was performed on (b)(6) 2018.During the hardware removal when the sternum was exposed the broken sternal plate in a patient was witnessed.The pin of the plate was broken and it was removed easily.The plate was broken prior to the revision surgery and was most likely causing the patient pain.There was no surgical delay reported.During manufacturer¿s preliminary investigation of the returned device it was noted that one (1) of the 23 screws returned originally as concomitant was stuck in the plate and was unable to be removed.Concomitant device reported: screw (part # unknown, lot # unknown, quantity 22).This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional device product codes: hwc, jdq.Added concomitant device.A product investigation was performed.The sternal plate (part 460.023, lot h070046, mfg 28-mar-2016) was received at us cq broken between the second and third hole from the female connection end, at the location of the post manufacturing bending.Light scratches were noted over the entirety of the deceive and indentations from bending pliers were also noted adjacent to the break.The complaint condition was visually confirmed and consistent with the reported condition.Replication of the complaint condition is not applicable as the devices were returned broken.The material, and material properties of the returned part were determined to be conforming at the time of manufacture based on review of the dhr(s).Drawing review: relevant drawing(s) was reviewed.As the complaint is the reported post manufacturing damage from use during the plate bending, dimensional inspection of the relevant features is not applicable as they have already been damaged.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed as the device (part 460.023, lot h070046) was received broken.A device inspection, device history record review and drawing review were performed as part of this investigation.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces (such as being over bent/contoured).No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Corrected data: original implant date is unknown.Explant date.Reporter¿s name, address device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI STERNAL LOCKING STRAIGHT PLATE-20 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7384123
Report Number2939274-2018-51336
Device Sequence Number10802520
Product Code HRS
UDI-Device Identifier10887587054964
UDI-Public(01)10887587054964(10)H070046
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K093772
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number460.023
Device Catalogue Number460.023
Device Lot NumberH070046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;